• Brother about to start 2nd round of Temodar following radiation/chemo. Side effects from first round were horrible, but he doesn't remember and wants to continue. Dr wants siblings to be there during period of chemo and after....what should I expect? H

    Asked by jbrw on Monday, December 26, 2011

    Brother about to start 2nd round of Temodar following radiation/chemo. Side effects from first round were horrible, but he doesn't remember and wants to continue. Dr wants siblings to be there during period of chemo and after....what should I expect? H

    Add optional details about your question here

    4 Answers from the Community

    4 answers
    • KarenG_WN's Avatar
      KarenG_WN

      Hi jbrw,

      I can't share any experiences about this, but I wanted to let you know that I am sure someone will respond real soon. In the meantime, I will reach out on Facebook and Twitter and see if I can find someone who has that experience and can provide some feedback.

      Thanks!
      karen

      over 5 years ago
    • CarolLHRN's Avatar
      CarolLHRN

      The type of chemo your brother will be receiving will drive how he will be feeling and what the infusion time is like.

      In general, when he goes for the infusion, the nurse will either start an IV or access his port if he has one. Usually blood is drawn to make sure the levels are OK to receive the chemo. Then the infusion is hung. Generally, there is a chair for a loved one to sit with the patient. Some infusion centers have individual TV's and WiFi for internet access. There are usually snacks and drinks available as well.

      Once home, your brother may be tired or may feel OK. It can be different every time. As far as nutrition, being on chemo, your tastes change, and they change quickly. What he says he wants for dinner in the morning may be very different when dinner actually roles around. Just go with whatever he wants to eat. While on chemo, it's important to eat, even if it's not the best food for you.

      If you are able, speak to your brother's nurse at the oncologist office. He or she can tell you what chemo he will be receiving and the usual side effects. Remember, though, that everyone reacts differently. The best advice I can give is just ride the wave, help your brother as he wants to be helped, enjoy the time you are with him, even if it's not the best situation.

      over 5 years ago
    • Fusionera's Avatar
      Fusionera

      Hi JBRW,

      I am a patient on Temodar; I am guessing from your question that your brother is taking Temodar by infusion as opposed to pill form. I am taking pills so I am not sure what the infusion is like. I can tell you that this chemo affects blood counts (low platelets) and sometimes liver function (elevated bilirubin). I have also experienced fatigue while on this drug, although it clears up after several days.

      Carol is right on about the food/nutrition issues. Some days I have no appetite and others I want blander or softer foods. Your brother may or may not experience something like this.

      Just hang in there with him. If he wants breakfast for dinner it will be just what he needs. I know those days well!

      Johanna

      over 5 years ago
    • mysonslife's Avatar
      mysonslife

      We were told by many professionals to report ANY side affects whatsoever so they could give you something next time to avoid that unpleasant side affect. My son was nauseas but they prescribed a drug to help with that and he was better. Each round he reports is different. He said getting more sleep has helped him. He is working on eating healthier and exercise.

      about 5 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy


    Read and answer more brain and spinal cord tumors in adults questions.  Also, don't forget to check out our Brain and Spinal Cord Tumors in Adults page.